Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 18, NWS Louisville, KY

August 11, 20144 counties in Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 11, 2014, 6:56 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2014, 6:56 PM EDT (22:56 UTC)
Expired
Aug 11, 2014, 10:00 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Bourbon County, KY, Harrison County, KY, Nicholas County, KY, Scott County, KY

The radar

The Jackson,KY radar (KJKL), 114 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 7:39 PM EDTFLASH FLOODGeorgetown, KYFOUR TO SIX INCHES OF WATER CROSSING THE ROAD AT US 25 BOTH NORTH AND SOUTH.
Aug 11, 7:40 PM EDTHEAVY RAIN 21 E Colville, KYTWO INCHES OF RAIN FELL IN 30 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WGUS53 KLMK 112256
FFWLMK
KYC017-097-181-209-120200-
/O.NEW.KLMK.FF.W.0018.140811T2256Z-140812T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHEASTERN SCOTT COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF GEORGETOWN...

* UNTIL 1000 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAINFALL FROM MULTIPLE THUNDERSTORMS OVER THE WARNED    
  AREA.

* LOCATIONS IMPACTED INCLUDE...CARLISLE...CYNTHIANA...GEORGETOWN...

  IN ADDITION...BUENA VISTA...JACKSONVILLE AND VENUS ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  BEAVER CREEK OVERFLOWS ONTO SMITSONVILLE ROAD.
  LOW SPOT ON LISLE ROAD UNDER INTERSTATE 75 OVERFLOWS.

RADAR INDICATES THAT ONE TO TWO INCHES OF RAIN ALREADY HAS FALLEN 
OVER PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF ONE 
TO THREE INCHES AS THESE STORMS CONTINUE TO DEVELOP AND MOVE OVER  
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3821 8437 3821 8441 3813 8463 3817 8466
      3818 8465 3819 8467 3851 8418 3846 8410
      3844 8400 3844 8397 3842 8394 3837 8391
      3837 8390 3835 8388

$$

RJS
2 follow-up statements
802 
WGUS73 KLMK 112347
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT MON AUG 11 2014

KYC017-097-181-209-120200-
/O.CON.KLMK.FF.W.0018.000000T0000Z-140812T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NICHOLAS KY-SCOTT KY-BOURBON KY-HARRISON KY-
747 PM EDT MON AUG 11 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN HARRISON...NORTHWESTERN BOURBON...SOUTHEASTERN SCOTT AND
NORTHERN NICHOLAS COUNTIES...

AT 739 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A THUNDERSTORM 
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  CARLISLE...
  CYNTHIANA...
  GEORGETOWN...

  IN ADDITION...BUENA VISTA...VENUS AND PLEASANT VALLEY ARE INCLUDED
  IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  BEAVER CREEK OVERFLOWS ONTO SMITSONVILLE ROAD.
  LOW SPOT ON LISLE ROAD UNDER INTERSTATE 75 OVERFLOWS.

TORRENTIAL RAINS CONTINUE OVER NORTHERN BOURBON AND WESTERN NICHOLAS 
COUNTIES IN KENTUCKY. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS 
POSSIBLE IN THOSE AREAS. OTHERWISE...STORMS ARE WEAKENING OVER SCOTT 
AND HARRISON COUNTIES. STILL...IT WILL TAKE SOME TIME FOR EARLIER 
RAINS TO RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3821 8437 3821 8441 3813 8463 3817 8466
      3818 8465 3819 8467 3851 8418 3846 8410
      3844 8400 3844 8397 3842 8394 3837 8391
      3837 8390 3835 8388

$$

RJS
090 
WGUS73 KLMK 120052
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT MON AUG 11 2014

KYC017-097-181-209-120102-
/O.CAN.KLMK.FF.W.0018.000000T0000Z-140812T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NICHOLAS KY-SCOTT KY-BOURBON KY-HARRISON KY-
852 PM EDT MON AUG 11 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
HARRISON...NORTHWESTERN BOURBON...SOUTHEASTERN SCOTT AND NORTHERN
NICHOLAS COUNTIES...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED HAVE MOVED OUT OF 
THE COUNTY. 

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3821 8437 3821 8441 3813 8463 3817 8466
      3818 8465 3819 8467 3851 8418 3846 8410
      3844 8400 3844 8397 3842 8394 3837 8391
      3837 8390 3835 8388

$$

RJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:58 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 11, 2:58 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 PM EDT Mon Aug 11 2014

.SHORT TERM (Now through Tuesday Night)...
Issued at 257 PM EDT Mon Aug 11 2014

We will have one more day of unsettled weather before drier and
cooler conditions prevail for the second half of the week. For
tonight through tomorrow an upper level trough will continue to dig
into the Great Lakes and Ohio Valley region. This trough will then
start to shift off to the east Tuesday night. A vortmax is moving
across the region now and another will swing through tomorrow
afternoon. At the surface low pressure currently across northern
IN/OH will drag a weak cold front through tonight.

Scattered to numerous showers and thunderstorms will continue across
the forecast area this afternoon and early evening. With PWAT values
hovering near 2" these storms will be very heavy rain producers.
Training of storms will potentially cause ponding of water or
localized flooding. In addition, a few strong wind gusts could be
realized from the strongest storms.

Storms will decrease tonight near sunset and much of the area should
go dry overnight as the front moves through. A few showers could
linger in the east, however. For tomorrow, scattered showers and
storms will again develop as the reinforcing vortmax swings through.
Moisture will not be as high tomorrow, so rainfall intensity should
not be as high as today.

Highs tomorrow look to be a bit cooler than today in the upper 70s
to lower 80s. Lows tonight will be in the mid to upper 60s. As drier
air filters in tomorrow night, lows will drop much lower, bottoming
out in the upper 50s to lower 60s.

.LONG TERM (Wednesday through Monday)...
Issued at 250 PM EDT Mon Aug 11 2014

We'll begin the long term period with a dry, relatively cool period
as an upper level trough sits over the region with high pressure at
the surface.  Expect partly to mostly sunny skies Wed-Sat with high
temps in the upper 70s to mid 80s. Wed looks to be the coolest day
in the long term period with highs in the upper 70s to around 80
across the area.  We will start to see some weak ridging work in
from the west by Sat allowing temps to warm into the mid 80s over
most locations.  Low temps will be in the upper 50s to lower 60s.
In addition to unseasonably cool temps, humidity levels will be much
lower than the beginning of the week as dewpts drop back into the
50s.

As we head into the beginning of next week, a shortwave upper level
trough will approach the region.  Ahead of the trough southerly flow
will usher in moist, unstable air and eventually rain chances.
Models have slowed down on the 12Z runs today delaying rain until at
least Sun night or Mon.  Thus, will eliminate POPs for Sun and stick
to low POPs (20-30%) for Sun night-Mon.  Temps will climb back into
the upper 80s and possibly approaching 90 by the beginning of next
week.

&&

.AVIATION (18Z TAF Update)...
Issued at 110 PM EDT Mon Aug 11 2014

The widespread area of showers and thunderstorms that moved through
BWG this morning continues to move off to the west. For this
afternoon into the early evening scattered to numerous showers and
thunderstorms will continue to develop ahead of an upper level
disturbance and cold front. Will carry VCTS and SHRA at all sites
this afternoon to account for these storms. Visibilities will
potentially drop to IFR or LIFR briefly with any storm that moves
across one of the terminals. Showers and storms will diminish this
evening, so will remove precipitation mention after 22-00Z.

Winds will shift to westerly tonight as the cold front moves
through. It looks like some stratocu will build in after midnight
with some light fog possible as well. Will keep cigs in the MVFR
range tomorrow morning, but there is the potential for lower
ceilings.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........EER
Long Term.........AMS
Aviation..........EER
Hazardous weather outlook, Aug 11, 3:26 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
326 PM EDT MON AUG 11 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
326 PM EDT MON AUG 11 2014 /226 PM CDT MON AUG 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING WILL BE CAPABLE OF LOCALIZED TORRENTIAL RAINFALL...ALONG
WITH CLOUD TO GROUND LIGHTNING. IN ADDITION TO PONDING OF WATER ON
ROADWAYS...FLOODING ISSUES ARE POSSIBLE IN AREAS THAT HAVE ALREADY
SEEN HEAVY RAINFALL IN RECENT DAYS. A FEW STRONG WIND GUSTS MAY BE
POSSIBLE IN THE STRONGEST CELLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO WIDELY SCATTERED STORMS WILL CONTINUE ON TUESDAY. THE
MAIN CONCERNS WITH THIS ACTIVITY WILL BE LIGHTNING AND BRIEFLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF FLOODING OR STRONG
WINDS.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER/AMS

In the hours before

Special weather statement, Aug 11, 6:09 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM CDT MON AUG 11 2014

KYZ023-024-026-027-112240-
BRECKINRIDGE KY-GRAYSON KY-HANCOCK KY-OHIO KY-
509 PM CDT MON AUG 11 2014

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
HARDINSBURG TO HARDINSBURG TO 9 MILES EAST OF WHITESVILLE...AND
MOVING SOUTHEAST AT 20 MPH.

OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARDINSBURG...
  KIRK AND CABOT...
  BASIN SPRING AND HENSLEY...
  BEWLEYVILLE AND VANZANT...
  GRAYSVILLE AND ROSETTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

REPORT YOUR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
LOUISVILLE FACEBOOK PAGE OR VIA TWITTER USING HASHTAG
L...M...K...SPOTTER.

&&

LAT...LON 3779 8616 3762 8632 3754 8660 3774 8681
      3781 8661 3794 8643
TIME...MOT...LOC 2209Z 310DEG 18KT 3784 8640 3775 8651
          3769 8670

LG
Special weather statement, Aug 11, 6:14 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 PM CDT MON AUG 11 2014

KYZ064-065-074-076-077-112245-
ADAIR KY-BARREN KY-GREEN KY-METCALFE KY-TAYLOR KY-
514 PM CDT MON AUG 11 2014

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GREENSBURG TO
GLASGOW...AND MOVING SOUTHEAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN REDUCING
VISIBILITIES...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GREENSBURG...
  GLASGOW...
  EDMONTON...
  COLUMBIA...
  LECTA AND KNOB LICK...
  ROMINE AND SLICK ROCK...
  HASKINGSVILLE AND MELL...
  MOUNT GILEAD AND COBURG...

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3700 8614 3717 8575 3718 8569 3720 8568
      3731 8543 3711 8516 3679 8586
TIME...MOT...LOC 2215Z 313DEG 12KT 3721 8545 3698 8595

RJS
Special weather statement, Aug 11, 6:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
627 PM EDT MON AUG 11 2014

KYZ055-066-067-112300-
BOYLE KY-CASEY KY-LINCOLN KY-
627 PM EDT MON AUG 11 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LIBERTY...AND MOVING
SOUTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LIBERTY...
  ELLISBURG...
  BEECH BOTTOM...
  LANHAMTOWN AND HUSTONVILLE...
  MOUNT SALEM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3737 8508 3742 8506 3741 8505 3744 8505
      3757 8499 3752 8463 3723 8476
TIME...MOT...LOC 2228Z 294DEG 19KT 3744 8500

RJS
Special weather statement, Aug 11, 6:28 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT MON AUG 11 2014

KYZ036-037-041>043-112300-
BOURBON KY-FAYETTE KY-HARRISON KY-NICHOLAS KY-SCOTT KY-
628 PM EDT MON AUG 11 2014

...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...AND DANGEROUS
LIGHTNING...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
CARLISLE TO CYNTHIANA TO GEORGETOWN...AND MOVING EAST AT 10 MPH.

OCCASIONAL LIGHTNING...AND TORRENTIAL RAIN REDUCING VISIBILITIES...
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  THOROUGHBRED ACRES...
  PARIS...
  CYNTHIANA...
  CARLISLE...
  BOYDTOWN AND OXFORD...
  LAIR AND GEORGETOWN SCOTT COUNTY AIRPORT...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 113 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

REPORT YOUR RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
LOUISVILLE FACEBOOK PAGE OR VIA TWITTER USING HASHTAG
L...M...K...SPOTTER.

&&

LAT...LON 3832 8397 3807 8446 3822 8472 3843 8447
      3849 8416 3848 8415 3848 8411 3846 8410
      3845 8402 3843 8395
TIME...MOT...LOC 2229Z 253DEG 10KT 3841 8401 3834 8432
          3828 8456

LG
Special weather statement, Aug 11, 6:35 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM CDT MON AUG 11 2014

KYZ024-026>028-112305-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-OHIO KY-
535 PM CDT MON AUG 11 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HARDINSBURG TO 10 MILES SOUTH OF HARDINSBURG TO 12 MILES SOUTHEAST OF
WHITESVILLE...AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  LEITCHFIELD...
  CORNERS AND SHREVE...
  HIGH PLAINS AND MADRID...
  HIGH PLAINS CORNER AND BIG SPRING...
  YEAMAN AND TOUSEY...

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3763 8687 3767 8665 3766 8663 3767 8663
      3769 8649 3793 8633 3769 8599 3745 8616
      3739 8654
TIME...MOT...LOC 2235Z 312DEG 18KT 3779 8629 3763 8641
          3759 8667

RJS
Special weather statement, Aug 11, 6:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM CDT MON AUG 11 2014

KYZ076>078-081-112330-
ADAIR KY-CUMBERLAND KY-METCALFE KY-RUSSELL KY-
543 PM CDT MON AUG 11 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF COLUMBIA...AND MOVING
SOUTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  COLUMBIA...
  SPARKSVILLE AND FLATWOOD...
  GADBERRY...
  CHANCE AND FAIRPLAY...
  GLENS FORK AND JOPPA...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3702 8559 3714 8543 3704 8500 3688 8521
      3689 8523 3687 8522 3679 8532
TIME...MOT...LOC 2243Z 304DEG 20KT 3704 8542

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:07 PM EDTAreal Flood AdvisoryLMKHarrison3 hr
Aug 10, 9:59 PM EDTAreal Flood AdvisoryLMKGarrard, Lincoln3 hr
Aug 10, 10:20 PM EDTAreal Flood AdvisoryLMKAnderson, Jessamine, Mercer, Woodford115 min
Aug 11, 7:30 AM EDTSpecial Weather StatementLMKButler, Logan, Simpson, Warren45 min
Aug 11, 8:05 AM EDTSpecial Weather StatementLMKEdmonson, Simpson, Warren45 min
Aug 11, 8:37 AM EDTAreal Flood AdvisoryLMKWarren53 min
Aug 11, 8:45 AM EDTSpecial Weather StatementLMKAllen, Barren, Green, Hart, Metcalfe, Simpson45 min
Aug 11, 9:18 AM EDTSpecial Weather StatementLMKAdair, Cumberland, Green, Metcalfe, Monroe47 min
Aug 11, 9:37 AM EDTAreal Flood AdvisoryLMKBarren, Metcalfe113 min
Aug 11, 9:50 AM EDTSpecial Weather StatementLMKAdair, Casey, Cumberland, Russell, Taylor45 min
Aug 11, 10:13 AM EDTSpecial Weather StatementLMKAdair17 min
Aug 11, 10:34 AM EDTSpecial Weather StatementLMKCasey, Clinton, Lincoln, Russell46 min
Aug 11, 11:28 AM EDTSpecial Weather StatementLMKAdair, Allen, Barren, Metcalfe, Monroe47 min
Aug 11, 12:15 PM EDTSpecial Weather StatementLMKClinton, Cumberland, Monroe45 min
Aug 11, 1:00 PM EDTSpecial Weather StatementLMKClinton10 min
Aug 11, 1:36 PM EDTSpecial Weather StatementLMKOldham29 min
Aug 11, 2:13 PM EDTSpecial Weather StatementLMKAllen32 min
Aug 11, 2:22 PM EDTSpecial Weather StatementLMKShelby28 min
Aug 11, 2:48 PM EDTSpecial Weather StatementLMKAllen, Barren, Metcalfe32 min
Aug 11, 3:17 PM EDTSpecial Weather StatementLMKMonroe28 min
Aug 11, 3:31 PM EDTAreal Flood AdvisoryLMKAllen, Simpson119 min
Aug 11, 3:41 PM EDTAreal Flood AdvisoryLMKJefferson, Oldham, Shelby2 hr
Aug 11, 3:42 PM EDTSpecial Weather StatementLMKHardin, Jefferson, Meade43 min
Aug 11, 3:47 PM EDTSpecial Weather StatementLMKCumberland, Metcalfe, Monroe43 min
Aug 11, 4:20 PM EDTSpecial Weather StatementLMKBullitt, Jefferson, Shelby40 min
Aug 11, 4:25 PM EDTSpecial Weather StatementLMKMadison45 min
Aug 11, 4:48 PM EDTSpecial Weather StatementLMKLarue, Nelson, Spencer32 min
Aug 11, 5:02 PM EDTSpecial Weather StatementLMKHart28 min
Aug 11, 5:08 PM EDTSpecial Weather StatementLMKMarion, Nelson, Spencer, Washington32 min
Aug 11, 5:34 PM EDTSpecial Weather StatementLMKGreen, Marion, Mercer, Taylor, Washington31 min
Aug 11, 5:55 PM EDTSpecial Weather StatementLMKOldham, Trimble30 min
Aug 11, 5:59 PM EDTSpecial Weather StatementLMKCasey31 min
Aug 11, 6:05 PM EDTSpecial Weather StatementLMKMeade30 min
Aug 11, 6:08 PM EDTAreal Flood AdvisoryLMKMarion112 min
Aug 11, 6:09 PM EDTSpecial Weather StatementLMKBreckinridge31 min
Aug 11, 6:14 PM EDTSpecial Weather StatementLMKAdair, Barren, Metcalfe31 min
Aug 11, 6:27 PM EDTSpecial Weather StatementLMKCasey, Lincoln33 min
Aug 11, 6:28 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas, Scott32 min
Aug 11, 6:35 PM EDTSpecial Weather StatementLMKGrayson30 min
Aug 11, 6:40 PM EDTAreal Flood AdvisoryLMKBourbon, Fayette, Harrison, Nicholas, Scott2 hr
Aug 11, 6:43 PM EDTSpecial Weather StatementLMKAdair47 min
Aug 11, 7:07 PM EDTSpecial Weather StatementLMKJefferson28 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.